© 2017, Springer Science+Business Media, LLC. Purpose: Discontinuation of statin therapy represents a major challenge for effective cardiovascular disease prevention. It is unclear how often primary care physicians (PCPs) re-initiate statins and what barriers they encounter. We aimed to identify PCP perspectives on factors influencing statin re-initiation. Methods: We conducted six nominal group discussions with 23 PCPs from the Deep South Continuing Medical Education network. PCPs answered questions about statin side effects, reasons their patients reported for discontinuing statins, how they respond when discontinuation is reported, and barriers they encounter in getting their patients to re-initiate statin therapy. Each group generated a list of responses in round-robin fashion. Then, each PCP independently ranked their top three responses to each question. For each PCP, the most important reason was given a weight of 3 votes, and the second and third most important reasons were given weights of 2 and 1, respectively. We categorized the individual responses into themes and determined the relative importance of each theme using a “percent of available votes” metric. Results: PCPs reported that side effects, especially muscle/joint-related symptoms, were the most common reason patients reported for statin discontinuation (47% of available votes). PCPs reported statin re-challenge as their most common response when a patient discontinues statin use (31% of available votes). Patients’ fear of side effects was ranked as the biggest challenge PCPs encounter in getting their patients to re-initiate statin therapy (70% of available votes). Conclusion: PCPs face challenges getting their patients to re-initiate statins, particularly after a patient reports side effects.